About this Journal Submit a Manuscript Table of Contents
Advances in Mathematical Physics
Volume 2013 (2013), Article ID 754248, 5 pages
http://dx.doi.org/10.1155/2013/754248
Research Article

Helmholtz and Diffusion Equations Associated with Local Fractional Derivative Operators Involving the Cantorian and Cantor-Type Cylindrical Coordinates

1College of Science, Yanshan University, Qinhuangdao 066004, China
2Department of Mathematics and Statistics, University of Victoria, Victoria, British Columbia, Canada V8W 3R4
3Department of Mathematics, Faculty of Mathematical Sciences, University of Mazandaran, Babolsar 47415-416, Iran
4Department of Mathematics and Mechanics, China University of Mining and Technology, Jiangsu, Xuzhou 221008, China

Received 9 June 2013; Accepted 7 July 2013

Academic Editor: J. A. Tenreiro Machado

Copyright © 2013 Ya-Juan Hao et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. F. L. Teixeira and W. C. Chew, “Systematic derivation of anisotropic PML absorbing media in cylindrical and spherical coordinates,” IEEE Microwave and Guided Wave Letters, vol. 7, no. 11, pp. 371–373, 1997. View at Publisher · View at Google Scholar · View at Scopus
  2. J. T. Scheuer, M. Shamim, and J. R. Conrad, “Model of plasma source ion implantation in planar, cylindrical, and spherical geometries,” Journal of Applied Physics, vol. 67, no. 3, pp. 1241–1245, 1990. View at Publisher · View at Google Scholar · View at Scopus
  3. N. Engheta, “On fractional paradigm and intermediate zones in electromagnetism. I. Planar observation,” Microwave and Optical Technology Letters, vol. 22, no. 4, pp. 236–241, 1999.
  4. N. Engheta, “On fractional paradigm and intermediate zones in electromagnetism. II. Cylindrical and spherical observations,” Microwave and Optical Technology Letters, vol. 23, no. 2, pp. 100–103, 1999.
  5. E. M. Schetselaar, “Fusion by the IHS transform: should we use cylindrical or spherical coordinates?” International Journal of Remote Sensing, vol. 19, no. 4, pp. 759–765, 1998. View at Scopus
  6. P. G. Petropoulos, “Reflectionless sponge layers as absorbing boundary conditions for the numerical solution of Maxwell equations in rectangular, cylindrical, and spherical coordinates,” SIAM Journal on Applied Mathematics, vol. 60, no. 3, pp. 1037–1058, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. X. Jiang and M. Xu, “The time fractional heat conduction equation in the general orthogonal curvilinear coordinate and the cylindrical coordinate systems,” Physica A, vol. 389, no. 17, pp. 3368–3374, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  8. R. Buckmire, “Investigations of nonstandard, Mickens-type, finite-difference schemes for singular boundary value problems in cylindrical or spherical coordinates,” Numerical Methods for Partial Differential Equations, vol. 19, no. 3, pp. 380–398, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. R. Kreß and G. F. Roach, “Transmission problems for the Helmholtz equation,” Journal of Mathematical Physics, vol. 19, no. 6, pp. 1433–1437, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. R. E. Kleinman and G. F. Roach, “Boundary integral equations for the three-dimensional Helmholtz equation,” SIAM Review, vol. 16, pp. 214–236, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. A. Karageorghis, “The method of fundamental solutions for the calculation of the eigenvalues of the Helmholtz equation,” Applied Mathematics Letters, vol. 14, no. 7, pp. 837–842, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. E. Heikkola, T. Rossi, and J. Toivanen, “A parallel fictitious domain method for the three-dimensional Helmholtz equation,” SIAM Journal on Scientific Computing, vol. 24, no. 5, pp. 1567–1588, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. L. S. Fu and T. Mura, “Volume integrals of ellipsoids associated with the inhomogeneous Helmholtz equation,” Wave Motion, vol. 4, no. 2, pp. 141–149, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. M. S. Samuel and A. Thomas, “On fractional Helmholtz equations,” Fractional Calculus & Applied Analysis, vol. 13, no. 3, pp. 295–308, 2010. View at Zentralblatt MATH · View at MathSciNet
  15. P. G. Shewmon, Diffusion in Solids, McGraw-Hill, New York, NY, USA, 1963.
  16. G. R. Richter, “An inverse problem for the steady state diffusion equation,” SIAM Journal on Applied Mathematics, vol. 41, no. 2, pp. 210–221, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. K. D. Usadel, “Generalized diffusion equation for superconducting alloys,” Physical Review Letters, vol. 25, no. 8, pp. 507–509, 1970. View at Publisher · View at Google Scholar · View at Scopus
  18. D. Wolf-Gladrow, “A lattice Boltzmann equation for diffusion,” Journal of Statistical Physics, vol. 79, no. 5-6, pp. 1023–1032, 1995. View at Publisher · View at Google Scholar · View at Scopus
  19. A. Ishimaru, “Diffusion of light in turbid material,” Applied Optics, vol. 28, no. 12, pp. 2210–2215, 1989.
  20. I. Podlubny, Fractional Differential Equations: An Introduction to Fractional Derivatives, Fractional Differential Equations, to Methods of Their Solution and Some of Their Applications, vol. 198 of Mathematics in Science and Engineering, Academic Press, San Diego, Calif, USA, 1999. View at MathSciNet
  21. R. Hilfer, Ed., Applications of Fractional Calculus in Physics, World Scientific Publishing, River Edge, NJ, USA, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  22. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and applications of fractional differential equations, vol. 204 of North-Holland Mathematics Studies, Elsevier Science B.V., Amsterdam, The Netherlands, 2006. View at MathSciNet
  23. J. Sabatier, O. P. Agrawal, and J. A. T. Machado, Advances in Fractional Calculus: Theoretical Developments and Applications in Physics and Engineering, Springer, Dordrecht, The Netherlands, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  24. F. Mainardi, Fractional Calculus and Waves in Linear Viscoelasticity: An Introduction to Mathematical Models, Imperial College Press, London, UK, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  25. G. M. Zaslavsky, “Chaos, fractional kinetics, and anomalous transport,” Physics Reports, vol. 371, no. 6, pp. 461–580, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. D. Baleanu, J. A. T. Machado, and A. C. J. Luo, Fractional Dynamics and Control, Springer, New York, NY, USA, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  27. J. Klafter, S. C. Lim, and R. Metzler, Fractional Dynamics in Physics: Recent Advances, World Scientific Publishing, Singapore, 2012. View at MathSciNet
  28. D. Baleanu, K. Diethelm, E. Scalas, and J. J. Trujillo, Fractional Calculus Models and Numerical Methods, vol. 3 of Series on Complexity, Nonlinearity and Chaos, World Scientific Publishing, Singapore, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  29. W. Wyss, “The fractional diffusion equation,” Journal of Mathematical Physics, vol. 27, no. 11, pp. 2782–2785, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. A. S. Chaves, “A fractional diffusion equation to describe Lévy flights,” Physics Letters A, vol. 239, no. 1-2, pp. 13–16, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. I. M. Sokolov, A. V. Chechkin, and J. Klafter, “Fractional diffusion equation for a power-law-truncated Lévy process,” Physica A, vol. 336, no. 3-4, pp. 245–251, 2004. View at Publisher · View at Google Scholar · View at Scopus
  32. A. V. Chechkin, R. Gorenflo, and I. M. Sokolov, “Fractional diffusion in inhomogeneous media,” Journal of Physics A, vol. 38, no. 42, pp. L679–L684, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. F. Mainardi and G. Pagnini, “The Wright functions as solutions of the time-fractional diffusion equation,” Applied Mathematics and Computation, vol. 141, no. 1, pp. 51–62, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. C. Tadjeran, M. M. Meerschaert, and H.-P. Scheffler, “A second-order accurate numerical approximation for the fractional diffusion equation,” Journal of Computational Physics, vol. 213, no. 1, pp. 205–213, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. J. Hristov, “Approximate solutions to fractional subdiffusion equations,” European Physical Journal, vol. 193, no. 1, pp. 229–243, 2011. View at Publisher · View at Google Scholar · View at Scopus
  36. J. Hristov, “A short-distance integral-balance solution to a strong subdiffusion equation: a Weak Power-Law Profile,” International Review of Chemical Engineering, vol. 2, no. 5, pp. 555–563, 2010.
  37. K. M. Kolwankar and A. D. Gangal, “Local fractional Fokker-Planck equation,” Physical Review Letters, vol. 80, no. 2, pp. 214–217, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. A. Carpinteri, B. Chiaia, and P. Cornetti, “Static-kinematic duality and the principle of virtual work in the mechanics of fractal media,” Computer Methods in Applied Mechanics and Engineering, vol. 191, no. 1-2, pp. 3–19, 2001. View at Publisher · View at Google Scholar · View at Scopus
  39. F. Ben Adda and J. Cresson, “About non-differentiable functions,” Journal of Mathematical Analysis and Applications, vol. 263, no. 2, pp. 721–737, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  40. A. Babakhani and V. Daftardar-Gejji, “On calculus of local fractional derivatives,” Journal of Mathematical Analysis and Applications, vol. 270, no. 1, pp. 66–79, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  41. G. Jumarie, “Table of some basic fractional calculus formulae derived from a modified Riemann-Liouville derivative for non-differentiable functions,” Applied Mathematics Letters, vol. 22, no. 3, pp. 378–385, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  42. W. Chen, H. Sun, X. Zhang, and D. Korošak, “Anomalous diffusion modeling by fractal and fractional derivatives,” Computers & Mathematics with Applications, vol. 59, no. 5, pp. 1754–1758, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  43. X. J. Yang, Local Fractional Functional Analysis and Its Applications, Asian Academic Publisher, Hong Kong, China, 2011.
  44. X. J. Yang, Advanced Local Fractional Calculus and Its Applications, World Science Publisher, New York, NY, USA, 2012.
  45. X. J. Yang and D. Baleanu, “Fractal heat conduction problem solved by local fractional variation iteration method,” Thermal Science, vol. 17, no. 2, pp. 625–628, 2013.
  46. X. J. Yang, H. M. Srivastava, J. H. He, and D. Baleanu, “Cantor-type cylindrical-coordinate method for differential equations with local fractional derivatives,” Physics Letters A, vol. 377, no. 28–30, pp. 1696–1700, 2013.
  47. M.-S. Hu, R. P. Agarwal, and X.-J. Yang, “Local fractional Fourier series with application to wave equation in fractal vibrating string,” Abstract and Applied Analysis, vol. 2012, Article ID 567401, 15 pages, 2012. View at Zentralblatt MATH · View at MathSciNet
  48. Y. J. Yang, D. Baleanu, and X. J. Yang, “A local fractional variational iteration method for Laplace equation within local fractional operators,” Abstract and Applied Analysis, vol. 2013, Article ID 202650, 6 pages, 2013. View at Publisher · View at Google Scholar